MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L14MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L14MM; PLATE, FIXATION, BONE
Catalog Number 657314S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "when the locking screw was inserted as usual, metal fragments came out during locking.Just to be sure, the screw was replaced and the problem was resolved".
 
Additional Manufacturer Narrative
Please note the corrections to d4 lot#, gtin, h6 clinical signs and h6 health impact codes.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: in the received screw, initial thread found worn out indicating improper entry of the screw during insertion.Furthermore, the threads in screw head found unraveled, looks like it got sliced during excess metallic contact either due to misalignment of screw in the plate in terms of angulation or due to excess contact with the sharp point which might have been created during interaction of initial thread of screw with plate.Based on investigation, the root cause was attributed to a user related issue.The event was caused due to misalignment of the screw during insertion leading to abnormal excess contact of the screw with plate and stripping of the threads.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L14MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21439700
Report Number0008031020-2025-00353
Device Sequence Number4336985
Product Code HRS
UDI-Device Identifier07613327086850
UDI-Public(01)07613327086850(17)290831(10)AK0545
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number657314S
Device Lot NumberAK0545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown